Alert archive / Wisconsin / Special Weather Statements in 2025

Special Weather Statement, NWS Green Bay, WI

June 30, 2025Oconto County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2025, 6:21 PM CDT for Oconto County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 6:21 PM CDT (23:21 UTC)
Expired
Jun 30, 2025, 7:00 PM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
50

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS83 KGRB 302321
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT Mon Jun 30 2025
 
WIZ021-073-010000-
Southern Marinette County WI-Northern Oconto County WI-
621 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARINETTE AND NORTHERN
OCONTO COUNTIES THROUGH 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCaslin Mountain Natural Area, or 26 miles southeast of Crandon,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of southern Marinette
and northern Oconto Counties, including the following locations...
Boot Lake Campground, Townsend, Caldron Falls Reservoir, White Potato
Lake, Governor Thompson State Park, Crooked Lake, High Falls
Reservoir, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4507 8821 4519 8864 4521 8864 4521 8868
      4525 8868 4538 8862 4538 8831 4535 8810
TIME...MOT...LOC 2320Z 287DEG 25KT 4530 8852 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:47 PM CDT, 2 hours 34 minutes earlier. Its key messages:

  • Scattered thunderstorms will come to an end this evening. Stronger storms could produce gusty winds and small hail. Isolated severe storms with gusts to 60 mph and large hail to one inch are possible.
  • Temperatures will be above normal through the week.
  • Rain and thunderstorms are possible throughout Friday and Saturday which may impact 4th of July celebrations.
Area forecast discussion, Jun 30, 3:47 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
347 PM CDT Mon Jun 30 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Scattered thunderstorms will come to an end this evening.
  Stronger storms could produce gusty winds and small hail.
  Isolated severe storms with gusts to 60 mph and large hail to
  one inch are possible.

- Temperatures will be above normal through the week.

- Rain and thunderstorms are possible throughout Friday and
  Saturday which may impact 4th of July celebrations.

&&

.DISCUSSION...
Issued at 346 PM CDT Mon Jun 30 2025

Short Term...Tonight and Tuesday

Scattered thunderstorms moved across portions of far northeast
Wisconsin this afternoon. This cluster of thunderstorms sent
an outflow boundary southward to near Green Bay. Scattered
thunderstorms were also noted across west-central and northwest
Wisconsin. Meanwhile, lower dewpoints were filtering into eastern
Wisconsin on westerly winds and deeper mixing.

For the rest of the afternoon into this evening, cyclonic flow
aloft and daytime heating triggered the scattered storms across
the western part of the state. Some of these storms are expected
to make it into north-central and central Wisconsin during the
late afternoon and evening. Most of the stronger storms will
be capable of producing wind gusts to 45 mph and small hail. Could
not rule out an isolated storm with wind gusts to 60 mph and large
hail to one inch in diameter. The storms should come to an end
later this evening as we lose the heating of the day. Later
tonight when winds diminish and skies become mostly clear, patchy
fog is expected to develop. Lows should drop into the middle 50s
to lower 60s.

On Tuesday, some fair weather cumulus will develop during the
late morning and continue through the afternoon. Highs should top
out in the upper 70s to middle 80s.

Long Term...Tuesday Night Through Monday

Expecting generally quiet weather from Tuesday night through
Thursday night with high pressure at the surface and rising upper
heights. There are some subtle features, including a upper jet
streak and weak surface cold front which could bring small precip
chances therefore maintained 15-30% PoPs at times, otherwise dry.
A few thunderstorms are possible, too, but severe weather
potential is low.

Still watching the potential for rain and thunderstorms Friday
through Saturday night. A number of factors at play, including the
timing of various features which make narrowing down the specifics
this far out challenging. Overall dynamics are modest, but an
approaching surface boundary and low-level WAA will be enough to
initiate at least some thunderstorms. Forecast instability Friday
afternoon gets as high as ~2000 J/kg, but deep shear is weaker,
ranging from 15-30 kts. Instability Friday night and Saturday is
lower and generally less than 1000 J/kg, aside from the southeast
wedge of the forecast area, which builds up to 1500 J/kg Saturday
afternoon. Timing and strength of thunderstorms will come down to
the timing of these features, which is trending more towards late
Friday night or Saturday at the moment. Continued with NBM PoPs
which generally show a consistent wet period, but it will be a mix
of scattered rain/storms and no-precip.

Temperatures will remain above normal through the week with highs
in the 80s, and nearing 90 degrees on Friday. Humidity will also
remain noticeable due to dew points in the 60s most days, and even
some low 70s in the mix Friday into Saturday.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1244 PM CDT Mon Jun 30 2025

Scattered thunderstorms will impact north-central and northeast
Wisconsin this afternoon into this evening. Some of the stronger
storms could produce wind gusts to 35 knots and small hail.
Confidence is low in the exact timing across eastern Wisconsin
as temperatures in this region have reached the convective
temperatures and outflow boundaries are sinking south. The main
feature that will trigger additional thunderstorms will be across
northern Wisconsin this afternoon. The storms should diminish and
then end after sunset.

For this afternoon, areas of MVFR CIGS will rise into the
VFR category outside thunderstorm activity. Later tonight,
some patchy fog is expected to form as skies clear and winds
diminish. Cumulus field between 2,500 and 3,500 expected to
redevelop late Tuesday morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg/KLJ
AVIATION.......Eckberg
Hazardous weather outlook, Jun 30, 3:50 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
350 PM CDT Mon Jun 30 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
350 PM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms will come to an end this evening.
Stronger storms will be capable of producing wind gusts to 45 mph
and small hail. Isolated severe storms with wind gusts to 60 mph
and hail to one inch is possible.

Patchy fog could restrict visibilities for motorists late
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There are thunderstorm chances Wednesday and Thursday, the current
severe weather potential is low.

Thunderstorms are possible Friday through Saturday. It is too early
to determine severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report peak wind gusts or hail to the
National Weather Service in Green Bay.

LMZ521-522-541>543-012100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
350 PM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms are possible through this evening. Some
storms could pose a hazard to mariners, including strong wind
gusts and hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorm are possible at times from Wednesday through Saturday.
Any storm may pose a hazard to mariners.

Eckberg/KLJ

In the hours before

Special weather statement, Jun 30, 4:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
431 PM CDT Mon Jun 30 2025

WIZ018-030-035-302230-
Wood WI-Marathon WI-Lincoln WI-
431 PM CDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WOOD...SOUTHWESTERN
LINCOLN AND WESTERN MARATHON COUNTIES THROUGH 530 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chelsea to 6 miles northeast of Greenwood
to near Neillsville. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Abbotsford around 445 PM CDT.
  Spencer around 450 PM CDT.
  Marshfield around 505 PM CDT.

Other locations impacted by these storms include Bakerville, Milan,
Cherokee, Lindsey, Stratford, March Rapids, Athens, Nasonville,
Unity, and Colby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
      4528 9004 4527 8990 4479 9006 4436 9030
      4436 9032
TIME...MOT...LOC 2131Z 278DEG 22KT 4523 9041 4485 9053 4460 9068

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Jun 30, 5:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
525 PM CDT Mon Jun 30 2025

WIZ035-036-302300-
Wood WI-Portage WI-
525 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WOOD AND
NORTHWESTERN PORTAGE COUNTIES THROUGH 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Wisconsin Rapids, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Stevens Point around 545 PM CDT.

Other locations impacted by this storm include Milladore, Junction
City, Sherry, Blenker, Arpin, Rudolph, and Auburndale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4469 8998 4468 8958 4447 8960 4453 9004
TIME...MOT...LOC 2225Z 274DEG 28KT 4460 8987

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kotenberg
Special weather statement, Jun 30, 5:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
545 PM CDT Mon Jun 30 2025

WIZ018>020-030-302345-
Langlade WI-Marathon WI-Menominee WI-Lincoln WI-
545 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN...
NORTHEASTERN MARATHON...NORTHWESTERN MENOMINEE AND SOUTHWESTERN
LANGLADE COUNTIES THROUGH 645 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dutch Corners, or 16 miles west of Antigo, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Antigo around 605 PM CDT.

Other locations impacted by this storm include Bryant, Glandon,
Elmhurst, Ackley Wildlife Area, Polar, Phlox, Kempster, Neva,
Lawrence Lake Natural Area, and Ormsby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4532 8954 4532 8889 4499 8895 4499 8898
      4503 8898 4503 8922 4502 8923 4506 8963
TIME...MOT...LOC 2244Z 275DEG 28KT 4519 8949

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Jun 30, 6:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
608 PM CDT Mon Jun 30 2025

WIZ011>013-302345-
Florence WI-Forest WI-Northern Marinette County WI-
608 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN FOREST...SOUTHEASTERN
FLORENCE AND NORTHERN MARINETTE COUNTIES THROUGH 645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goodman, or 21 miles southwest of Iron Mountain, moving east at 30
mph. Additional thunderstorms were near Fence in southern Florence
County.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Goodman around 610 PM CDT.

Other locations impacted by these storms include Armstrong Creek,
Dunbar, Fence, and West Bass Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4562 8854 4581 8847 4573 8795 4546 8807
TIME...MOT...LOC 2307Z 287DEG 28KT 4565 8843

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JLA
Special weather statement, Jun 30, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT Mon Jun 30 2025

WIZ021-073-010000-
Southern Marinette County WI-Northern Oconto County WI-
621 PM CDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARINETTE AND NORTHERN
OCONTO COUNTIES THROUGH 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCaslin Mountain Natural Area, or 26 miles southeast of Crandon,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southern Marinette
and northern Oconto Counties, including the following locations...
Boot Lake Campground, Townsend, Caldron Falls Reservoir, White Potato
Lake, Governor Thompson State Park, Crooked Lake, High Falls
Reservoir, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4507 8821 4519 8864 4521 8864 4521 8868
      4525 8868 4538 8862 4538 8831 4535 8810
TIME...MOT...LOC 2320Z 287DEG 25KT 4530 8852

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JLA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:57 AM CDTDense Fog AdvisoryGRBLincoln, Marathon, Portage, Wood2 hr
Jun 30, 7:48 AM CDTMarine Dense Fog AdvisoryGRB3 hr
Jun 30, 11:40 AM CDTSpecial Weather StatementGRBOconto35 min
Jun 30, 4:31 PM CDTSpecial Weather StatementGRBMarathon59 min
Jun 30, 5:25 PM CDTSpecial Weather StatementGRBWood35 min
Jun 30, 5:45 PM CDTSpecial Weather StatementGRBLanglade60 min
Jun 30, 6:08 PM CDTSpecial Weather StatementGRBFlorence37 min
Jun 30, 6:26 PM CDTSpecial Weather StatementGRBMenominee64 min
Jun 30, 6:57 PM CDTSpecial Weather StatementGRBMarinette33 min

Nearby

Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.